Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS Binghamton, NY

June 9, 2021Broome County, New York

NWS Binghamton, NY issued this special weather statement at Jun 9, 2021, 4:16 PM EDT for Broome County, New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2021, 4:16 PM EDT (20:16 UTC)
Expired
Jun 9, 2021, 5:00 PM EDT
In force
44 min
Issued by
NWS Binghamton, NY

County Broome County, NY

The radar

The Binghamton radar (KBGM), 30 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

873 
WWUS81 KBGM 092016
SPSBGM

Special Weather Statement
National Weather Service Binghamton NY
416 PM EDT Wed Jun 9 2021
 
NYZ056-PAZ039-092100-
Broome NY-Susquehanna PA-
416 PM EDT Wed Jun 9 2021

...STRONG THUNDERSTORM WILL AFFECT...SOUTH CENTRAL BROOME AND
NORTHEASTERN SUSQUEHANNA COUNTIES UNTIL 500 PM EDT...

At 415 PM EDT, Doppler radar was tracking a strong thunderstorm over
Windsor, or 12 miles west of Deposit, moving south at 15 mph.

Strong wind gusts will be possible with this storm.

Locations impacted include...
Susquehanna Depot, Hallstead, Windsor, Great Bend, Lanesboro, Hickory
Grove and East Windsor.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4215 7572 4217 7558 4194 7552 4194 7579
TIME...MOT...LOC 2015Z 006DEG 14KT 4211 7566 

$$

AJG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jun 9, 3:07 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 9, 3:07 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
307 PM EDT Wed Jun 9 2021

.SYNOPSIS...
A weak cold front dropping south this afternoon will trigger
isolated to scattered showers and storms through this evening.
Cooler and drier conditions will arrive tomorrow and Friday.
Unsettled weather looks to return for Sunday into Monday.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
310 PM Update...

Just a few more hours of this hot and humid air mass before a
cold front drifts southward this evening and brings some relief.
However, before we get into the cooler and drier air, there will
be another round of isolated to scattered showers and
thunderstorms through this evening. Very little flow aloft/shear
so the main concerns this afternoon and evening will be
torrential downpours and isolated flash flooding, especially if
any storms track over areas that saw torrential downpours
yesterday. No shortage of instability today, with over 2500
J/kg of CAPE across the area. There is a very small isolated
severe threat for any robust updrafts that can develop, as
precip loading could produce some strong to isolated severe wind
gusts.

The drier and slightly cooler air will move in from the north
tonight as temperatures drop into the mid to upper 50s across
the northern zones...and into the 60s south. This stable air
should keep most of the area completely dry tomorrow. There is a
very small chance for an isolated shower across our far southern
forecast area in NE PA, but this will be dependent on the
location of the front. Current guidance is in decent agreement
that the frontal zone stalls out just south of the region, with
dry conditions north of the front. Temperatures will be much
more comfortable on Thu with high temps topping out in the 80s
and dew points in the only in 50s. Also, expect good sleeping
weather Thursday night with lows dipping into the 50s and low
humidity overnight.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
High pressure passing eastward across northern New England will
usher in slightly drier air and continue to push the front which
brings us some showers and thunderstorms in the near term a little
further south. As a result, a partly to mostly cloudy night is
expected with only a small chance for a stray shower in NE PA.
Clouds should keep the temperatures closer to 60 but still slightly
cooler than the past couple of days.

A mid-level trough and shortwave is them modeled to work into the
region Friday. However, this feature has trended weaker on the
modeling the past few cycles. Due to the weaker feature the chances
and coverage for showers and thunderstorms continue to decrease.
Although some moisture coupled with lift could lead to another round
of scattered showers. With weaker instability thunderstorms should
be more isolated. Slightly cooler air will continue to advect in as
well keeping highs in the 70's to low 80's for most of the region.
Our forecast continues to be a touch warmer than blended model
guidance for highs Friday and Saturday given the drier trends each
day with morning lows around 60. The mid-level trough heads east of
the region Saturday with the lack of a lifting mechanism limiting
the chance of any showers or thunderstorms.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The next cold front looks slightly faster in terms of timing
compared to 24 hours ago. Timing looks to be Sunday into Monday
with the cold front and chance of showers and thunderstorms.
Flow overall continues to look light out of the north but then
returning to southwesterly winds on Sunday. Highs still likely
in the 70's to low 80's with lows around 60 Saturday through
Tuesday. Slightly cooler temperatures behind the next front
Tuesday. Another mid-level trough may provide enough lift for
yet a few more showers in the northwesterly flow which would
favor central NY. Lingered clouds considerably longer than
blended model guidance which has a bias of clearing out too
quick in northwest flow.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Isolated to scattered showers and thunderstorms are possible
this afternoon as a front pushes through the region. Hard to
pinpoint any one location, but any showers/storms will be brief.
Skies will clear out this evening behind the front and likely
VFR conditions are expected the remainder of the period. There
is a small chance for fog development at AVP and BGM late
tonight but the drier air moving in may inhibit the extent of
the fog, so left it out of the forecast for now.

Outlook...

Thursday afternoon through Friday...Small chance of SHRA/TSRA
late Friday afternoon/evening. Minor flight restrictions
possible.

Saturday...Low chance for a shower, but mainly VFR.

Sunday and Monday...Chance for SHRA/TSRA and associated
restrictions. Otherwise, mainly VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...MPK
NEAR TERM...MPK
SHORT TERM...JTC/MWG
LONG TERM...JTC/MWG
AVIATION...MPK
Hazardous weather outlook, Jun 9, 3:45 PM EDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
345 PM EDT Wed Jun 9 2021

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-101945-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
345 PM EDT Wed Jun 9 2021

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms this afternoon may be capable of producing
locally heavy rain on top of already saturated soils...which could
lead to flash flooding. Also, some storms may produce locally strong
wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 9, 2:00 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Binghamton NY
200 PM EDT Wed Jun 9 2021

NYZ009-037-091830-
Southern Oneida NY-Northern Oneida NY-
200 PM EDT Wed Jun 9 2021

...STRONG THUNDERSTORM WILL AFFECT...CENTRAL ONEIDA COUNTY UNTIL 230
PM EDT...

At 200 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rome, moving south at 15 mph.

Small hail and strong wind gusts will be possible with this storm.

Locations impacted include...
Rome, Lee, Westmoreland, Floyd, Whitesboro, Oriskany, Delta Lake,
Stokes Corner, Delta Lake State Park and Colemans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4336 7561 4335 7541 4312 7526 4311 7557
TIME...MOT...LOC 1800Z 347DEG 14KT 4325 7549

AJG
Special weather statement, Jun 9, 2:10 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Binghamton NY
210 PM EDT Wed Jun 9 2021

NYZ024-PAZ038-091845-
Chemung NY-Bradford PA-
210 PM EDT Wed Jun 9 2021

...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN CHEMUNG AND
NORTHWESTERN BRADFORD COUNTIES UNTIL 245 PM EDT...

At 210 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pine City, or near West Elmira, moving southwest at 15 mph.

Half inch hail and strong wind gusts will be possible with this
storm.

Locations impacted include...
Southport, Wellsburg, Pine City, Gillett, Webb Mills, Mosherville and
Seely Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4207 7688 4203 7673 4178 7689 4186 7691
      4200 7692 4200 7696 4201 7697
TIME...MOT...LOC 1810Z 023DEG 11KT 4200 7689

AJG
Special weather statement, Jun 9, 2:53 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Binghamton NY
253 PM EDT Wed Jun 9 2021

NYZ022-091930-
Steuben NY-
253 PM EDT Wed Jun 9 2021

...STRONG THUNDERSTORM WILL AFFECT...NORTHWESTERN STEUBEN COUNTY
UNTIL 330 PM EDT...

At 253 PM EDT, Doppler radar was tracking a strong thunderstorm over
Avoca, or 11 miles northeast of Hornell, moving southwest at 20 mph.

Small hail and strong wind gusts will be possible with this storm.

Locations impacted include...
Hornell, Bath, Canisteo, Howard, Avoca, Arkport, North Hornell,
Hartsville, Haskinville and Kanona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4229 7773 4238 7773 4250 7741 4236 7729
      4213 7763 4225 7774
TIME...MOT...LOC 1853Z 063DEG 19KT 4239 7745

AJG
Special weather statement, Jun 9, 2:58 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Binghamton NY
258 PM EDT Wed Jun 9 2021

NYZ045-056-091930-
Chenango NY-Broome NY-
258 PM EDT Wed Jun 9 2021

...STRONG THUNDERSTORM WILL AFFECT...CENTRAL BROOME AND SOUTHWESTERN
CHENANGO COUNTIES UNTIL 330 PM EDT...

At 258 PM EDT, Doppler radar was tracking a strong thunderstorm over
Brisben, or 16 miles northeast of Greater Binghamton Airport, moving
south at 15 mph.

Half inch hail and strong wind gusts will be possible with this
storm.

Locations impacted include...
Coventry, Greene, Brisben, Harpursville, Sanitaria Springs, Nineveh,
Chenango Valley State Park and Belden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4239 7575 4237 7562 4213 7559 4219 7589
TIME...MOT...LOC 1858Z 013DEG 12KT 4233 7570

AJG
Special weather statement, Jun 9, 3:05 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Binghamton NY
305 PM EDT Wed Jun 9 2021

NYZ022-091930-
Steuben NY-
305 PM EDT Wed Jun 9 2021

...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN STEUBEN COUNTY
UNTIL 330 PM EDT...

At 305 PM EDT, Doppler radar was tracking a strong thunderstorm over
Campbell, or 10 miles northwest of Corning, moving south at 15 mph.

Small hail and strong wind gusts will be possible with this storm.

Locations impacted include...
Bath, Campbell, Addison, Thurston, Savona, Meads Creek, Gang Mills,
Coopers Plains, Erwins and Cameron Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4235 7729 4230 7710 4227 7709 4209 7712
      4216 7741
TIME...MOT...LOC 1905Z 018DEG 13KT 4225 7720

AJG
Special weather statement, Jun 9, 4:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
416 PM EDT Wed Jun 9 2021

NYZ056-PAZ039-092100-
Broome NY-Susquehanna PA-
416 PM EDT Wed Jun 9 2021

...STRONG THUNDERSTORM WILL AFFECT...SOUTH CENTRAL BROOME AND
NORTHEASTERN SUSQUEHANNA COUNTIES UNTIL 500 PM EDT...

At 415 PM EDT, Doppler radar was tracking a strong thunderstorm over
Windsor, or 12 miles west of Deposit, moving south at 15 mph.

Strong wind gusts will be possible with this storm.

Locations impacted include...
Susquehanna Depot, Hallstead, Windsor, Great Bend, Lanesboro, Hickory
Grove and East Windsor.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4215 7572 4217 7558 4194 7552 4194 7579
TIME...MOT...LOC 2015Z 006DEG 14KT 4211 7566

AJG

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:14 PM EDTSpecial Weather StatementBGMTioga, Tompkins31 min
Jun 8, 9:11 PM EDTSpecial Weather StatementBGMTioga34 min
Jun 8, 10:02 PM EDTSpecial Weather StatementBGMBroome43 min
Jun 9, 11:55 AM EDTSpecial Weather StatementBGMSteuben35 min
Jun 9, 12:30 PM EDTSpecial Weather StatementBGMSteuben30 min
Jun 9, 1:06 PM EDTSpecial Weather StatementBGMSteuben24 min
Jun 9, 1:31 PM EDTSpecial Weather StatementBGMOneida29 min
Jun 9, 2:00 PM EDTSpecial Weather StatementBGMOneida30 min
Jun 9, 2:10 PM EDTSpecial Weather StatementBGMChemung35 min
Jun 9, 2:53 PM EDTSpecial Weather StatementBGMSteuben37 min
Jun 9, 2:58 PM EDTSpecial Weather StatementBGMBroome32 min
Jun 9, 3:05 PM EDTSpecial Weather StatementBGMSteuben25 min
Jun 9, 3:32 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango40 min
Jun 9, 3:40 PM EDTAreal Flood AdvisoryBGMSteuben2 hr
Jun 9, 4:34 PM EDTSpecial Weather StatementBGMTioga26 min
Jun 9, 5:00 PM EDTAreal Flood AdvisoryBGMSullivan2 hr
Jun 9, 5:03 PM EDTSpecial Weather StatementBGMSullivan42 min
Jun 9, 5:05 PM EDTFlash Flood WarningBGMSullivan85 min
Jun 9, 5:14 PM EDTAreal Flood AdvisoryBGMSullivan2 hr
Jun 9, 5:26 PM EDTSpecial Weather StatementBGMSullivan49 min
Jun 9, 5:32 PM EDTFlash Flood WarningBGMSullivan118 min
Jun 9, 5:40 PM EDTSevere Thunderstorm WarningBGMSullivan50 min
Jun 9, 6:13 PM EDTSevere Thunderstorm WarningBGMSullivan32 min
Jun 8, 8:35 PM EDTSpecial Weather StatementBGMLuzerne25 min
Jun 8, 9:17 PM EDTAreal Flood AdvisoryBGMLuzerne70 min
Jun 9, 4:57 PM EDTSpecial Weather StatementBGMSusquehanna33 min
Jun 9, 5:18 PM EDTAreal Flood AdvisoryBGMSusquehanna57 min
Jun 9, 6:40 PM EDTSpecial Weather StatementBGMPike50 min
Jun 9, 6:59 PM EDTSevere Thunderstorm WarningBGMPike, Wayne31 min
Jun 9, 7:29 PM EDTSpecial Weather StatementBGMPike31 min
Jun 9, 7:55 PM EDTSpecial Weather StatementBGMLackawanna50 min

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.